Loss of Bladder Control as a Side Effect of Medication
Hypertension medication is one of the most prescribed medications in America. If you or your loved ones are currently on this type of medication, you may want to be aware that hypertension medication may cause loss of bladder control of occasional incontinence by relaxing the smooth muscles in the urethra and sphincter located at the bottom of the bladder.
Under healthy conditions, the sphincter muscle acts like a clamp to keep the bladder tightly closed to prevent it from leaking. When the sphincter muscle is relaxed, its clamping function is compromised. Whenever you exert some physical pressure or stress to your lower abdomen, simple activities like standing up from a sitting position, getting out of bed, lifting a heavy item, running, or coughing, laughing, sneezing, you could experience involuntary urine leakage or loss of bladder control.
You may question why doctors give out pills that may cause incontinence. One of the answers is that each individual has different responses to a specific drug and different levels of tolerance to the dosages. Therefore as a consumer, you must be vigilant when it comes to your health. Arm yourself with knowledge, discuss options with your health care practitioner and be defensive.
You may want to check with your doctor to make sure the causes of your occasional incontinence and loss of bladder control are not from your pills. As a defensive measure, try to strengthen your bladder muscles via proper exercises such as Kegel, Yoga, Pilates, and nutritional supplements such Vitamin D, BetterWOMAN, or BetterMAN. Healthy, strong bladder muscles may help you to minimize the loss of bladder control issues. Always discuss dietary supplement use with your physician first.
To your health. Be defensive.